Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 8, 2012, 3:48 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 3:48 PM CDT (20:48 UTC)
- Expired
- May 8, 2012, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 175 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 10:58 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
830
WUUS54 KBRO 082048
SVRBRO
TXC247-427-505-082130-
/O.NEW.KBRO.SV.W.0056.120508T2048Z-120508T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
348 PM CDT TUE MAY 8 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
STARR COUNTY IN DEEP SOUTH TEXAS.
SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 430 PM CDT
* AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER TO
GOLFBALL SIZE HAIL AND DAMAGING 60 TO 70 MPH WINDS...FROM 14 MILES
NORTHWEST OF VIBORAS TO 6 MILES NORTHWEST OF FALCON...MOVING
SOUTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MORALES-SANCHEZ.
GUERRA.
SALINENO.
FRONTON.
VIBORAS.
ROMA CREEK.
LARGE HAIL AND WIND GUSTS NEAR 65 MPH HAVE BEEN OBSERVED WITH THIS
LINE OF THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM! QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS
IMMEDIATELY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2694 9902 2678 9845 2636 9887 2635 9889
2638 9893 2636 9895 2639 9896 2639 9901
2641 9904 2639 9908 2642 9911 2648 9910
2652 9913 2654 9918 2661 9918 2667 9921
2672 9921 2674 9923
TIME...MOT...LOC 2046Z 298DEG 23KT 2683 9900 2671 9912
$$
BUTTS1 follow-up statement
523
WWUS54 KBRO 082106
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 PM CDT TUE MAY 8 2012
TXC505-082115-
/O.CAN.KBRO.SV.W.0056.000000T0000Z-120508T2130Z/
ZAPATA-
406 PM CDT TUE MAY 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ZAPATA COUNTY IS
CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ZAPATA
COUNTY.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE.
LAT...LON 2657 9917 2668 9901 2679 9895 2692 9895
2678 9845 2635 9889 2638 9893 2636 9895
2639 9896 2639 9901 2641 9904 2639 9908
2642 9911 2649 9910 2652 9913 2654 9918
TIME...MOT...LOC 2105Z 294DEG 28KT 2677 9884 2666 9891
$$
TXC247-427-082130-
/O.CON.KBRO.SV.W.0056.000000T0000Z-120508T2130Z/
JIM HOGG-STARR-
406 PM CDT TUE MAY 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR STARR AND SOUTHWESTERN JIM HOGG COUNTIES...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTH OF VIBORAS TO 7 MILES SOUTHWEST OF VIBORAS...MOVING SOUTHEAST
AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GUERRA.
VIBORAS.
LA ROSITA.
LOS GARZAS.
LOS VILLAREALES.
SANTA CATARINA.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
DAMAGING WIND GUSTS OF 60 TO 70 MILES AN HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
THESE ARE DANGEROUS LINE OF STORMS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE.
&&
LAT...LON 2657 9917 2668 9901 2679 9895 2692 9895
2678 9845 2635 9889 2638 9893 2636 9895
2639 9896 2639 9901 2641 9904 2639 9908
2642 9911 2649 9910 2652 9913 2654 9918
TIME...MOT...LOC 2105Z 294DEG 28KT 2677 9884 2666 9891
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:27 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 8, 1:27 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 127 PM CDT TUE MAY 8 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...SEVERE THUNDERSTORM WW 267 CONTINUES FOR ALL OF DEEP SOUTH TX EXCEPT FOR WILLACY AND CAMERON COUNTIES THIS AFTERNOON AND EVENING. CURRENT KBRO RADAR TRENDS INDICATES THAT THE SMALL CLUSTER OF SEVERE TSTORMS OVER ZAPATA COUNTY WILL CONTINUE TO MOVE EAST AT 20 TO 30 MPH. KAPY REPORTED A 62 MPH GUST AT 1235 PM. THE SOUTHERN END OF THE CONV LINE IS STARTING TO BUILD FURTHER SOUTH AND THIS WILL BE THE MAIN AVIATION CONCERN THROUGHOUT THE SHORT RANGE PERIOD. THE LATEST LAPS CAPE VALUES INDICATES SOME FAIRLY DECENT CAPE VALUES IN THE 1400 TO 1800 J/KG RANGE OVER MOST OF DEEP SOUTH TX WHICH IS USUALLY ON THE LOW SIDE FOR THE AREA. HOWEVER SPC IS EXPECT BETTER SUPPORT ALOFT FROM A COUPLE POLAR AND SUBTROPICAL JET STREAK ALIGNMENT WHICH WILL IN TURN GREATLY ENHANCE UVV THROUGHOUT MUCH OF THE UPCOMING TAF PERIOD. ALSO DAYTIME HEATING WILL CONTINUE TO DESTABILIZE THE ATMS TO THE EAST AND SOUTH OF THE ONGOING CONV INCREASING THE CONV POTENTIAL. FOR NOW WILL HOLD OFF ON ANY MENTION OF SVR WX IN THE CURRENT TAF SET AND WILL SEE HOW THE DEVELOPMENT PROCEEDS OVER THE NEXT SEVERAL HOURS. HOWEVER IF THE SOUTHERN END OF THE LINE BECOMES BETTER ORGANIZED WILL INCLUDE SOME STRONGER CONV WORDING ESPECIALLY FOR THE MFE AND HRL AREAS. && .PREV DISCUSSION... /ISSUED 1127 AM CDT TUE MAY 8 2012/ DISCUSSION...PROCESSING UPDATES ATTM FOR ISSUANCE OF SEVERE THUNDERSTORMS WATCH FOR UPPER VALLEY AND NORTHERN CWA ZONES. CELLS ALREADY FORMING JUST TO THE WEST OF ZAPATA COUNTY WITH GENERALLY EASTWARD PROPAGATION THROUGH THE DAY. PREV DISCUSSION... /ISSUED 943 AM CDT TUE MAY 8 2012/ DISCUSSION...POSTED UPDATE TO INCREASE POP CHANCES TODAY AND TO INTRODUCE SVR WORDING INTO WESTERN VALLEY FOR POSSIBILITY OF SVR ARRIVING BEFORE SUNSET. GUSTY WINDS AND LARGE HAIL STILL LOOK LIKE THE MAIN THREAT THIS EVENING AS THE NEXT WAVE MOVES INTO THE REGION. PREV DISCUSSION... /ISSUED 616 AM CDT TUE MAY 8 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...VFR CONDITIONS ARE EXPECTED TODAY WITH CLOUDINESS RISING TO 4000 FEET WITH MODERATE SURFACE WINDS. AVIATION CONDITIONS WILL DEGRADE BEGINNING SHORTLY AFTER SUNSET AS CLOUD DECKS FALL AND WINDS DIMINISH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND OVER THE HIGHER TERRAIN OF NORTHERN MEXICO AND MOVE EAST ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY OVERNIGHT. SOME SEVERE THUNDERSTORMS ARE ANTICIPATED WITH VERY LARGE HAIL AND DAMAGING WINDS. PREV DISCUSSION... /ISSUED 420 AM CDT TUE MAY 8 2012/ SHORT TERM /TODAY THROUGH WEDNESDAY/...THE ONGOING PATTERN OF DRY WEATHER WITH HOT TEMPERATURES WILL CONTINUE ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY TODAY...AS HIGH PRESSURE IN THE MIDDLE LAYERS OF THE ATMOSPHERE CENTERED OVER SOUTH-CENTRAL MEXICO REMAINS EXTENDED OVER OUR REGION FOR ANOTHER 12 HOURS. TONIGHT... UNSETTLED WEATHER FINALLY ENTERS THE PICTURE...AS A WEAK COLD FRONT SLOWLY DROPS SOUTH INTO THE BRO CWFA. STORM PREDICTION CENTER MENTIONS THE FRONT AND A LAUNDRY LIST OF OTHER FACTORS THAT WILL COMBINE TO PRODUCE SEVERE SUPERCELL THUNDERSTORMS FEATURING VERY LARGE HAIL AND DAMAGING WINDS. WITH ZAPATA AND SLIVERS OF JIM HOGG AND STARR COUNTY CURRENTLY IN A SLIGHT RISK OF SEVERE WEATHER UNTIL AROUND SUNRISE WEDNESDAY MORNING...HAVE INCLUDED SEVERE THUNDERSTORMS FOR ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FOR TONIGHT SINCE STORM PREDICTION CENTER MENTIONS THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT AND OVER NEIGHBORING MEXICO BEFORE PROPAGATING EAST. APPEARS THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY AS THE FRONT REMAINS CLOSE BY IF NOT OVERHEAD. SUCCESSIVE SHIFTS WILL NEED TO MONITOR THE LATEST DISCUSSIONS FROM STORM PREDICTION CENTER...IN PART... TO DETERMINE IF MENTION OF SEVERE THUNDERSTORMS WILL NEED TO BE INCLUDED IN BRO CWFA FORECAST FOR WEDNESDAY. LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY NIGHT/...THE PERSISTENT THEME OF A SURFACE COLD FRONT AND A MID LEVEL TROUGH COMBINING TO GIVE DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY A RAIN EVENT HAS NOT CHANGED. THE FRONT SHOULD TRIGGER SHOWERS AND THUNDERSTORMS AS IT MOVES THROUGH ON WEDNESDAY...WITH HEAVY RAINING THUNDERSTORMS DEVELOPING AND MOVING NORTH FROM MEXICO. COVERAGE AND INTENSITY WILL INCREASE OVER ALL OF DEEP SOUTH TEXAS AND THE LOWER RIO GRANDE THURSDAY AND FRIDAY AS THE MID LEVEL TROUGH NEARS AND MOVES NORTHEAST ACROSS TEXAS. RAINFALL LATE THURSDAY THROUGH EARLY FRIDAY WILL YIELD AROUND AN INCH FOR MOST OF THE CWA...WITH ISOLATED POCKETS OF LOCALLY HEAVY RAINFALL. THUNDERSTORMS WILL CHANGEOVER TO SHOWERS FRIDAY NIGHT AS THE INFLUENCE OF THE LOW AND TROUGH ALOFT WANES. A SECOND SURGE OF HIGH PRESSURE WILL ARRIVE SATURDAY AND WILL INTRODUCE BREEZY NORTH WINDS WHILE STARTING TO DRY THINGS OUT WITH A NORTHWEST FLOW ALOFT...OR A RIDGE UPSTREAM. SOME CLEARING POSSIBLE SATURDAY AND BEYOND...WITH SLIGHTLY COOLER BUT NEAR NORMAL TEMPS. MARINE... TODAY THROUGH WEDNESDAY...BUOY 42020 REPORTED EAST SOUTHEAST WINDS AROUND 8 KNOTS GUSTING TO AROUND 10 KNOTS WITH SEAS SLIGHTLY UNDER 2.5 FEET WITH A PERIOD OF 4 SECONDS AT 02 CDT/07 UTC. GENERALLY BENIGN MARINE CONDITIONS...FEATURING LIGHT TO MODERATE WINDS AND LOW TO MODERATE SEAS...WILL PREVAIL THROUGH THE NEXT 36 HOURS AS WEAK LOW PRESSURE EXTENDS FROM THE BAY OF CAMPECHE INTO THE WESTERN GULF OF MEXICO. THE ONLY CONCERN WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT...FEATURING LARGE HAIL AND DAMAGING WINDS...AS A WEAK COLD FRONT DROPS SOUTH INTO DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...A COLD FRONTAL BOUNDARY COUPLED WITH MID LEVEL INSTABILITY WILL TRIGGER UNSETTLED WEATHER OVER LAND AREAS...BUT SOME UNCERTAINTY REMAINS AS TO HOW MUCH WILL TRANSLATE OUT OVER THE WATER. THE GFS SHOWS THE FRONT THROUGH THE LOWER TEXAS COAST AND OUT IN THE GULF WEDNESDAY NIGHT...BUT WITH SHOWERS AND TSTMS IN THE WAKE OF THE FRONT INCREASING IN COVERAGE AND MOST LIKELY INTENSITY THURSDAY AND THURSDAY NIGHT AS THE H5 LOW MOVES THROUGH CENTRAL TEXAS...WITH ASSOCIATED ENERGY MOVING THROUGH THE BASE OF THE TROUGH OVER SOUTH TEXAS. THE MOST INTENSE WEATHER WILL BE ON FRIDAY GIVEN THIS SCENARIO...AND THE GFS SHOWS THE FORMATION OF A COASTAL LOW AND ASSOCIATED STRONG CYCLONIC WINDS AND HEAVY RAINFALL ON FRIDAY. A SECONDARY SURGE OF HIGH PRESSURE WILL SHIFT WINDS TO MODERATE TO STRONG NORTH TO NORTHEAST ALONG THE COAST SATURDAY...WITH A MARINE TROUGH SITUATED WELL OFFSHORE. THE MODERATE TO STRONG NORTH WINDS WILL CONTINUE THROUGH SATURDAY...WITH BUILDING SEAS. WAVE HEIGHTS WILL INCREASE THURSDAY NIGHT TO NEAR ADVISORY CRITERIA...CONTINUING THROUGH THE END OF THE MARINE FORECAST, && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 85 73 83 / 30 50 20 50 BROWNSVILLE 74 86 73 84 / 30 50 20 50 HARLINGEN 73 87 72 85 / 40 50 30 60 MCALLEN 75 88 71 87 / 40 50 30 60 RIO GRANDE CITY 74 87 70 89 / 50 50 30 60 SOUTH PADRE ISLAND 76 83 74 78 / 30 50 20 50 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV SHORT TERM...60 LONG TERM...64 GRAPHICAST/UPPER AIR/SOCIAL MEDIA...CAMPBELL
Hazardous weather outlook, May 8, 3:32 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 332 PM CDT TUE MAY 8 2012 TXZ248>257-091100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 332 PM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG... BROOKS...KENEDY...STARR...HIDALGO...WILLACY AND CAMERON COUNTIES THROUGH 7 PM. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS THAT OCCUR WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND THIS EVENING. GMZ170-175-091100- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 332 PM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE OVER THE LOWER TEXAS GULF WATERS FROM 20 TO 60 NAUTICAL MILES OFFSHORE LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL OR WIND DAMAGE TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-091100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 332 PM CDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE LAGUNA MADRE THROUGH 7 PM THIS EVENING AND FOR THE LOWER TEXAS GULF WATERS OUT TO 20 NAUTICAL MILES OFFSHORE. SEVERE THUNDERSTORMS... PRODUCING LARGE HAIL AND DAMAGING WINDS...ARE POSSIBLE OVER THE LAGUNA MADRE AND THE NEARSHORE GULF WATERS THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... MARINERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL OR WIND DAMAGE TO THE UNITED STATES COAST GUARD OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. SPEECE
In the hours before
Local storm report, May 8, 1:05 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
105 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG ZAPATA 26.89N 99.26W
05/08/2012 ZAPATA TX PUBLIC
SEVERAL TREES DOWN AROUND 4 INCHES IN DIAMETER AT 4TH
AND FLORES STREETS IN ZAPATA.
&&
EVENT NUMBER BRO1200089
CAMPBELLSpecial weather statement, May 8, 1:50 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 150 PM CDT TUE MAY 8 2012 TXZ249-252-081930- JIM HOGG-STARR- 150 PM CDT TUE MAY 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND STARR COUNTIES... A LINE OF STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 15 MPH...WILL AFFECT VIBORAS...AGUA NUEVA AND EL SAUZ...UNTIL 230 PM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. PENNY SIZE HAIL IS EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. BE PREPARE TO TAKE SHELTER IF THREATENING WEATHER APPROACHES YOUR LOCATION. 67
Local storm report, May 8, 3:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
316 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM TSTM WND DMG 15 NW ZAPATA 27.05N 99.43W
05/08/2012 ZAPATA TX EMERGENCY MNGR
THREE TO FOUR HOMES WITH ROOF DAMAGE IN SAN YGNACIO AS
WELL AS ONE MOBILE HOME DESTROYED.
&&
EVENT NUMBER BRO1200090
CASTILLOLocal storm report, May 8, 3:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
324 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL ZAPATA 26.89N 99.26W
05/08/2012 E1.00 INCH ZAPATA TX PUBLIC
QUARTER SIZE HAIL REPORTED AT LINCOLN AND 5TH STREET.
&&
EVENT NUMBER BRO1200091
CASTILLOLocal storm report, May 8, 3:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
328 PM CDT TUE MAY 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND GST ZAPATA 26.89N 99.26W
05/08/2012 E60 MPH ZAPATA TX PUBLIC
WIND GUSTS ESTIMATED 60 TO 65 MPH AT LINCOLN AND 5TH
STREET.
&&
EVENT NUMBER BRO1200092
CASTILLOSpecial weather statement, May 8, 3:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 343 PM CDT TUE MAY 8 2012 TXZ249-252-082130- JIM HOGG-STARR- 343 PM CDT TUE MAY 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR JIM HOGG AND NORTHERN STARR COUNTIES... AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE DETECTING A LARGE CLUSTER OF STRONG THUNDERSTORMS BETWEEN GUERRA AND AGUA NUEVA. AS THESE STORMS MOVE SOUTHEAST AT 10 MPH...THEY WILL AFFECT AGUA NUEVA AND VIBORAS THROUGH 430 PM CDT. IMPACTS... GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE. BUTTS
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:51 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 39 min |
| May 8, 12:29 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 46 min |
| May 8, 1:09 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 36 min |
| May 8, 2:08 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr | 52 min |
| May 8, 2:56 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 49 min |
| May 8, 3:51 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 114 min |
| May 8, 3:52 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg, Starr | 23 min |
| May 8, 4:19 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr | 41 min |
| May 8, 4:25 PM CDT | Tornado Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 35 min |
| May 8, 4:33 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 27 min |
| May 8, 4:35 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Starr | 115 min |
| May 8, 5:00 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 45 min |
| May 8, 5:04 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr | 116 min |
| May 8, 5:36 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 39 min |
| May 8, 5:41 PM CDT | Special Marine Warning | BRO | 2 hr | |
| May 8, 5:46 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Kenedy, Starr, Willacy | 98 min |
| May 8, 6:16 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 44 min |
| May 8, 6:20 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Kenedy, Willacy | 70 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.